Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 46, NWS Shreveport, LA

March 26, 2009Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2009, 9:32 PM CDT for Sevier County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2009, 9:32 PM CDT (02:32 UTC)
Expired
Mar 26, 2009, 10:15 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:22 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 26, 9:22 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT THU MAR 26 2009

.DISCUSSION...
NICE DRY PUNCH IN THE MID LEVELS PUSHING OVER EAST TEXAS. SKIES
SHOULD BECOME PARTLY CLOUDY FOR MANY LOCALES AND WITH A MOSTLY
DAMP GROUND...PATCHY FOG WILL BE A POSSIBILITY AFTER MIDNIGHT. THE
GREATEST DENSITY OF FOG WILL BE THE FRESH RAIN AREAS OF DEEP EAST
TEXAS AND NORTH CENTRAL LOUISIANA.

ALSO...TO THE NORTH...A VORT OVER MO HAS GOT TAIL END CHARLIE OVER
THE TX/OK RED RIVER VALLEY. THIS SHORT WAVE AXIS IS SWEAPING EAST
OVER LIMITED...BUT SUFFICIENT LOW LEVEL MOISTURE. THESE BEAR
WATCHING FOR MUCH OF THE I-30 CORRIDOR OVERNIGHT. FUNNEL CLOUD
REPORT OUT OF WICKES IN POLK CO ARK. OTHERWISE...A NEW UPDATE
SOON TO CLEAR THE REMAINING PARISHES OF TOR 71 VALID UNTIL ELEVEN
PM FOR OUR SOUTHEASTERN TIER. /24/

&&

.AVIATION...
LARGE CONVECTION ACROSS THE SOUTHERN HALF OF THE AREA IS
DISSIPATING...HOWEVER A FEW PESKY STORMS HAVE RECENTLY DEVELOPED IN
NE TX...SE OK. THE NE TX STORM MAY AFFECT THE TXK TERMINAL IN THE
NEXT HOUR...OTHERWISE MOST TERMINALS WILL BE QUIET FROM TS THROUGH
THE NIGHT. MVFR TO VFR CONDITIONS WILL PROBABLY CONTINUE AT
TERMINALS UNTIL MIDNIGHT. THEN AFTER 06Z...BR MAY BECOME A PROBLEM
WITH TX TERMINALS AS SKIES HAVE CLEARED. MORE SVR TSRA ACTIVITY WILL
GET STARTED AGAIN TOMORROW AFTER 16Z IN EAST TEXAS...THEN PROGRESS
EASTWARD DURING THE DAY. AMD WILL BE COMMON OVER THE NEXT 24 HRS. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  60  74  44  58 /  40  40  70  60  10
MLU  75  60  76  49  60 /  30  90  70  60  10
DEQ  74  55  67  38  51 /  20  60  70  30  30
TXK  75  58  70  45  55 /  30  50  70  60  20
ELD  76  58  74  45  57 /  30  50  70  60  20
TYR  76  60  72  41  53 /  50  40  70  20  10
GGG  76  59  75  41  56 /  50  40  70  20  10
LFK  77  62  79  42  60 /  60  40  70  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...TORNADO FOR WINN...CALDWELL...GRANT...LA SALLE UNTIL 04Z.
OK...NONE.
TX...NONE.

&&

24/24/11
Hazardous weather outlook, Mar 26, 12:00 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAR 26 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. IN
ADDITION...AN UPPER LEVEL DISTURBANCE WILL PUSH FROM THE BIG BEND
REGION...AFFECTING ALL OF THE FOUR STATE REGION DURING THE EVENING
HOURS. EXPECT THAT THESE STORMS WILL ENTER EAST TEXAS IN A SOLID
LINE...WITH THE GREATEST SEVERE THREAT IN THE FORM OF DAMAGING
WINDS AND ISOLATED TORNADOES. AS THE SYSTEM TRACKS ACROSS
LOUISIANA AND SOUTHERN ARKANSAS DURING THE EVENING...HEAVY RAIN
WILL ALSO BE A THREAT...ESPECIALLY WHERE THUNDERSTORMS BEGIN TO
TRAIN ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A STRONG UPPER LEVEL DISTURBANCE WILL EXIT THE ROCKIES AND TRACK
ALONG THE RED RIVER VALLEY ON FRIDAY. THIS SYSTEM TENTATIVELY
APPEARS TO BE THE STRONGEST SEVERE WEATHER THREAT FOR THE FOUR
STATE REGION THIS SPRING. WEATHER MODELS SUGGEST THAT THE
ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS
BEGINNING IN THE AFTERNOON IN EAST TEXAS AND SOUTHEAST OKLAHOMA...AND
MOVING INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA DURING THE
EARLY EVENING. IN ADDITION...EXPECT THAT A FEW OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS
EVENING. ON FRIDAY... PERSONNEL WILL ALMOST CERTAINLY BE NEEDED
DURING THE AFTERNOON IN EAST TEXAS...AND DURING THE EVENING IN
LOUISIANA.

05

In the hours before

Special weather statement, Mar 26, 6:58 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT THU MAR 26 2009

LAZ001-002-010-TXZ138-151-270100-
BOSSIER-CADDO-DE SOTO-HARRISON-PANOLA-
658 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     SOUTHERN CADDO...SOUTHERN BOSSIER AND NORTHWESTERN DE SOTO...
IN NORTHEAST TEXAS...
     EASTERN HARRISON AND EASTERN PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BOSSIER CITY...EASTWOOD...GREENWOOD...HAUGHTON...RED CHUTE...
     SHREVEPORT...STONEWALL...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND
     WASKOM...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
DEBERRY TO 12 MILES NORTH OF LOGANSPORT...MOVING NORTHEAST AT 20 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS.  PEOPLE IN CADDO AND BOSSIER
PARISHES...AND HARRISON AND PANOLA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

BUTTS
Local storm report, Mar 26, 7:09 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     FUNNEL CLOUD     GOLDONNA                32.02N 92.91W
03/26/2009                   NATCHITOCHES       LA   LAW ENFORCEMENT

            SHERIFF DEPUTY WATCHING THE STORM

&&

04
Local storm report, Mar 26, 7:46 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FUNNEL CLOUD     CALVIN                  31.96N 92.78W
03/26/2009                   WINN               LA   LAW ENFORCEMENT

            PUBLIC REPORT ON 911 OF POSSIBLE TORNADO...SHERIFF OFFICE
            COULD NOT CONFIRM.

&&

04
Local storm report, Mar 26, 8:01 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             GOLDONNA                32.02N 92.91W
03/26/2009  E1.00 INCH       NATCHITOCHES       LA   LAW ENFORCEMENT

&&

04
Special weather statement, Mar 26, 8:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT THU MAR 26 2009

OKZ077-270200-
MCCURTAIN-
829 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...PLUNKETVILLE AND WATSON...

AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF COVE...OR 24 MILES
NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

05
Special weather statement, Mar 26, 8:32 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT THU MAR 26 2009

ARZ070-TXZ097-112-270230-
BOWIE-CASS-MILLER-
832 PM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NORTHWESTERN MILLER...
IN NORTHEAST TEXAS...
     EASTERN BOWIE AND NORTHERN CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     MANDEVILLE...TEXARKANA...HOOKS...MAUD...NASH...REDWATER AND WAKE
     VILLAGE...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LINDEN...OR 13 MILES WEST OF
ATLANTA...MOVING NORTHEAST AT 20 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.  PEOPLE IN CASS...BOWIE...AND MILLER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:01 PM CDTTornado WarningSHVGrant, Natchitoches29 min
Mar 26, 7:03 PM CDTTornado WarningSHVBienville, Jackson, Natchitoches, Winn42 min
Mar 26, 7:07 PM CDTSevere Thunderstorm WarningSHVGrant23 min
Mar 26, 7:44 PM CDTTornado WarningSHVCaldwell, Jackson, Winn46 min
Mar 27, 4:18 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches42 min
Mar 27, 5:08 PM CDTSevere Thunderstorm WarningSHVLaSalle37 min
Mar 26, 9:13 PM CDTTornado WarningSHVHoward32 min
Mar 26, 9:47 PM CDTSevere Thunderstorm WarningSHVHoward43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.